Follow
Share

So mother has copd.... uses concentrator nebulizer albuterol disk etc... she's been using more than prescribed and last time her doctor tells her do whatever it takes to help your breathing. Well at that time I was discussing her disc overuse not the liquids she uses in the mask. So now she's using like 5 vials within an 8 hour period instead of the 1 every 8 hours like she is suppose to. Just because the doc tells her this now she thinks it's alright. Those of you who are familiar with this medicine would understand what I'm saying. She's starting to really upset me!

This discussion has been closed for comment. Start a New Discussion.
WilmaDean, does your mom recall how much she is using? Do you think she's doing it knowingly?
(1)
Report

Thanks Pam
Her reasoning for the short run time is to stretch them out lol
I just don't know things are starting to get under my skin more latley..I'll hang in there until I can get more help here.
(1)
Report

Tell her you talked to an expert...LOL Heck I get paid to give this advise.. But really, just hang in there,,, She really wont hurt herself ( most likely) if she is only running it 5 minutes or so, although you could mention the cost of nebs is about to skyrocket with this amount of waste!
(2)
Report

Yes she's on steroids too.. she takes meds for anxiety and depression... She's always jittery.... when she uses the machine she only lets it run 5 10 minutes I know it should be at least 20....it's pissing me off because her damn doctor just reinforced this behavior and I'm the one who has to deal with it. I remind her how often she should do this and she replies well doc says use what I need... well doc won't listen! I don't want to see her uncomfortable and don't want her to hurt herself either. I see what's happening here! It's probaly time to hire someone to oversee her meds besides me I can't sit with her 24/7 anymore.
Aaaahhhhh!
(2)
Report

Well in the hospital we often give it every 4 hours.. only "continuously " if someone is in severe respiratory distress. It can cause anxiety,, which can make one feel they can't breathe. Their heart rate can go up, they get jittery. COPD is a horrible disease, but this sounds a bit like too much. Can you wean her to every 3 hours for a bit,, then stretch it out more? Could she be after attention? At least home nebs take 20 minutes to run.. so she is contained for that time! Can you distract her? She should also be a steroid ,, I can't tell if she is from this post but ask her Dr?
(1)
Report

That sounds like a big overdose, but I know nothing about this drug. Can you contact the doctor and report this? If her clinic uses an online patient portal that is a great way to report this and get an answer.

What is the consequence of her using this much? Does it really improve her breathing? Does she seem to have side effects?
(2)
Report

This discussion has been closed for comment. Start a New Discussion.